Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 122, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 14, 2003, 3:37 PM CDT for Amite County, Wilkinson County, Mississippi; West Feliciana Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 3:37 PM CDT (20:37 UTC)
- Expired
- Jun 14, 2003, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
017 WUUS54 KLIX 142037 SVRNEW LAC125-MSC005-157-142115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 336 PM CDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA AMITE COUNTY IN SOUTHERN MISSISSIPPI WILKINSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 415 PM CDT * AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 14 MILES NORTHWEST OF JACKSON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODVILLE AT 350 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3097 9148 3088 9130 3126 9098 3139 9122 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:45 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 14, 1:45 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT SAT JUN 14 2003 TODAY WE HAVE A SURFACE FRONT STRETCHING FROM THE OHIO VALLEY INTO NORTH-CENTRAL TEXAS AND A BROAD UPPER-LEVEL TROUGH ACROSS THE CENTRAL PLAINS/MISSISSIPPI VALLEY. SURFACE HIGH PRESSURE CENTERED OVER THE ATLANTIC KEEPS US IN SOUTHERLY FLOW. PRECIP WATER VALUES ARE ABOVE 1.9 IN OUR CWA. A VORT MAX WILL ROTATE AROUND THE UPPER-LEVEL TROUGH AS THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. NO MAJOR CHANGES ARE EXPECTED FOR THE NEXT FEW DAYS...KEEPING US IN A WET PATTERN. BY MONDAY THE SURFACE FRONT WILL BE NEARLY STATIONARY JUST NORTH OF OUR AREA WITH THE UPPER-LEVEL TROUGH STRETCHING FROM THE OHIO VALLEY INTO TEXAS. LATER IN THE WEEK THE GFS SHOWS THE SURFACE FRONT WEAKENING AS THE UPPER-LEVEL TROUGH PULLS OFF THE EASTERN SEABOARD. THERE SHOULD BE A SERIES OF DISTURBANCES THAT ROTATE AROUND THE TROUGH THROUGH THURSDAY...KEEPING OUR POPS ABOVE AVERAGE. PRELIMINARY NUMBERS... MCB 71/88/69/87 4645 BTR 73/88/70/88 4645 MSY 75/88/76/88 3634 GPT 76/87/73/87 3634 .NEW...NONE LA...NONE. MS...NONE. 25
Hazardous weather outlook, Jun 14, 11:00 AM CDT, 4 hours 37 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS AIDED BY A SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION. LOCALLY HEAVY RAINFALL AND WIND GUSTS AROUND 35 MPH ARE THE MAIN HAZARDS POSSIBLE WITH THESE THUNDERSTORMS. FLOODING CONCERNS...SOIL CONDITIONS ARE NEARLY SATURATED DUE TO RECENT RAINFALL. THEREFORE PERIODS OF HEAVY RAIN IN AND NEAR THE STRONGER STORMS MAY BRIEFLY CAUSE PONDING ON ROADWAYS AND MINOR FLOODING AROUND LOW LYING AND FLOOD PRONE AREAS. LOCATIONS ACROSS SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST AND SOUTH CENTRAL LOUISIANA HAVE THE HIGHEST POTENTIAL FOR FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE LIKELY ON SUNDAY AS UPPER LEVEL DISTURBANCES CONTINUE TO PASS OVER THE FORECAST AREA. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 25
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:06 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.